Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 17, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 7, 2007, 3:05 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jun 7, 2007, 11:39 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:05 AM CDT (08:05 UTC)
- In effect from
- Jun 7, 2007, 11:39 AM CDT
- Expired
- Jun 7, 2007, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 070805 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 305 AM CDT THU JUN 7 2007 NEZ040-041-047>049-061>063-073-074-071700- /O.CAN.KGID.WI.Y.0016.000000T0000Z-070607T0900Z/ /O.NEW.KGID.WI.Y.0017.070607T1800Z-070608T0200Z/ GREELEY-NANCE-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-PHELPS- KEARNEY- INCLUDING THE CITIES OF...GREELEY...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA... HOLDREGE...MINDEN 305 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... ...WIND ADVISORY IS CANCELLED WHICH WAS PREVIOUSLY IN EFFECT UNTIL 4 AM THURSDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. WEST WINDS WILL INCREASE THIS AFTERNOON TO AROUND 30 MPH AND GUST OVER 40 MPH. THE WINDS WILL REMAIN STRONG INTO THE EVENING... BEFORE SUBSIDING AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ064-075>077-083>087-070915- /O.CAN.KGID.WI.Y.0016.000000T0000Z-070607T0900Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...YORK...HASTINGS... CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...SUPERIOR... NELSON...HEBRON 305 AM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED EARLY THIS MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NEZ039-046-060-072-071700- /O.NEW.KGID.WI.Y.0017.070607T1800Z-070608T0200Z/ VALLEY-SHERMAN-DAWSON-GOSPER- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...ELWOOD 305 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. WEST WINDS WILL INCREASE THIS AFTERNOON TO AROUND 30 MPH AND GUST OVER 40 MPH. THE WINDS WILL REMAIN STRONG INTO THE EVENING... BEFORE SUBSIDING AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KGID 071639 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1139 AM CDT THU JUN 7 2007 KSZ005-017-NEZ082-083-080030- /O.EXA.KGID.WI.Y.0017.070607T1800Z-070608T0200Z/ PHILLIPS-ROOKS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... BEAVER CITY...ALMA 1139 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. WEST WINDS WILL INCREASE BY EARLY AFTERNOON TO AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH. THE WINDS WILL REMAIN STRONG INTO THE EVENING... BEFORE SUBSIDING AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ039>041-046>049-060>063-072>074-080030- /O.CON.KGID.WI.Y.0017.070607T1800Z-070608T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-GOSPER-PHELPS-KEARNEY- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN 1139 AM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. WEST WINDS WILL INCREASE BY EARLY AFTERNOON TO AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH. THE WINDS WILL REMAIN STRONG INTO THE EVENING... BEFORE SUBSIDING AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 072037 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 337 PM CDT THU JUN 7 2007 KSZ005-017-NEZ039>041-046>049-060>063-072>074-082-083-080200- /O.CON.KGID.WI.Y.0017.000000T0000Z-070608T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA 337 PM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... WEST WINDS WILL CONTINUE TO BE QUITE GUSTY THIS EVENING. WINDS AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED. THE WINDS WILL REMAIN STRONG INTO THE EVENING...BEFORE SUBSIDING AFTER DARK. THOSE DRIVING ACROSS THE REGION...ESPECIALLY ON NORTH AND SOUTH ROADS AND THOSE WITH HIGH PROFILE VEHICLES...SHOULD USE EXTRA CAUTION THIS EVENING. THE STRONG WINDS MAY CAUSE AREAS OF BLOWING DUST THAT WILL LIMIT VISIBILITIES. $$ KISNER
000 WWUS73 KGID 072247 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 547 PM CDT THU JUN 7 2007 KSZ006-007-018-019-NEZ064-075>077-084>087-080200- /O.EXA.KGID.WI.Y.0017.000000T0000Z-070608T0200Z/ SMITH-JEWELL-OSBORNE-MITCHELL-YORK-ADAMS-CLAY-FILLMORE-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 547 PM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH TO BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH 9 PM THIS EVENING. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY CLOSE TO FRESHLY PLOWED FIELDS. THIS BLOWING DUST MAY LEAD TO VISIBILITIES BRIEFLY REDUCING TO BELOW A MILE. THOSE DRIVING ACROSS THE REGION...ESPECIALLY ON NORTH AND SOUTH ROADS AND THOSE WITH HIGH PROFILE VEHICLES...SHOULD USE EXTRA CAUTION THIS EVENING. THE STRONG WINDS MAY CAUSE AREAS OF BLOWING DUST THAT WILL LIMIT VISIBILITIES. $$ KSZ005-017-NEZ039>041-046>049-060>063-072>074-082-083-080200- /O.CON.KGID.WI.Y.0017.000000T0000Z-070608T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA 547 PM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH TO BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH 9 PM THIS EVENING. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY CLOSE TO FRESHLY PLOWED FIELDS. THIS BLOWING DUST MAY LEAD TO VISIBILITIES BRIEFLY REDUCING TO BELOW A MILE. THOSE DRIVING ACROSS THE REGION...ESPECIALLY ON NORTH AND SOUTH ROADS AND THOSE WITH HIGH PROFILE VEHICLES...SHOULD USE EXTRA CAUTION THIS EVENING. THE STRONG WINDS MAY CAUSE AREAS OF BLOWING DUST THAT WILL LIMIT VISIBILITIES. $$
000 WWUS73 KGID 080152 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 852 PM CDT THU JUN 7 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 080300- /O.EXP.KGID.WI.Y.0017.000000T0000Z-070608T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 852 PM CDT THU JUN 7 2007 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... STRONG NORTHWEST WINDS OVER THE LAST FEW HOURS HAVE STARTED TO DECREASE ACROSS NORTH CENTRAL KANSAS INTO SOUTH CENTRAL NEBRASKA. ALTHOUGH NORTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE THIS EVENING...ADVISORY LEVEL WIND SPEEDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 6, 11:30 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 11:30 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT WED JUN 6 2007
.UPDATE...WINDS REMAIN STRONG AHEAD OF SURFACE BOUNDARY WITH WIND
GUSTS OF 45 TO 55 MPH. THE WIND ADVISORY HAS BEEN EXTENDED FOR ALL
BUT OUR WESTERN TIER OF NEB COUNTIES UNTIL 4 AM.
&&
.PREV DISCUSSION... /ISSUED 631 PM CDT WED JUN 6 2007/
AVIATION...MAIN AVIATION CONCERN FOR THE 00Z KGRI TAF INVOLVES
STRENGTH OF WINDS TONIGHT AND WHETHER CONVECTION WILL MAKE IT INTO
THE GRAND ISLAND TERMINAL. SOUTH WINDS GUSTING ABOVE 35 TO 40 MPH
LOOK TO REMAIN STEADY THROUGH THE ENTIRE EVENING AND EARLY OVERNIGHT
WITH A GRADUALLY SHIFT IN THE WINDS TO A SOUTHWESTERLY DIRECTION BY 6
AM. AT THIS TIME CONVECTION IS HAVING A DIFFICULT TIME BREAKING THE
CAP ALONG THE DRYLINE WHICH BRINGS INTO DOUBT WHETHER STORMS WILL
IMPACT GRAND ISLAND OR NOT. AT THIS POINT WILL KEEP A CHANCE IN THE
KGRI TAF BETWEEN 04Z AND 08Z...BUT THIS MAY BE TOO OPTIMISTIC.
PREV DISCUSSION... /ISSUED 326 PM CDT WED JUN 6 2007/
SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FORECAST ISSUES
SURROUND SEVERE WEATHER CHANCES TONIGHT...AND STRONG GRADIENT WINDS.
EVERYTHING STILL APPEARS ON TRACK FOR THE POSSIBILITY OF SEVERE
WEATHER TONIGHT...BUT WILL THE CAP BREAK? THE 12Z NAM SUGGESTS
THAT THE CAP MAY ERODE SUFFICIENTLY ACROSS PARTS OF WESTERN
NEBRASKA AND KANSAS FOR A FEW...BUT INTENSE THUNDERSTORMS TO
DEVELOP DURING THE LATE AFTERNOON/EARLY EVENING ALONG THE DRYLINE.
PROVIDED SOMETHING IS ABLE TO FIRE...IT WILL HAVE AMPLE
INSTABILITY/DEEP LAYER SHEAR TO BECOME A SEVERE SUPERCELL QUICKLY.
LOW LEVEL HELICITY VALUES ALSO SUGGEST THAT TORNADOES...SOME
STRONG...COULD ALSO DEVELOP. LATER IN THE EVENING...AS THE COLD
FRONT AND DRYLINE MERGE...STORMS ACROSS NORTH CENTRAL NEBRASKA MAY
BECOME MORE LINEAR WITH TIME...WHILE A FEW DISCRETE CELLS REMAIN
ON THE SOUTHERN PORTION OF THE LINE. IF THIS HAPPENS...THE TORNADO
THREAT COULD CONTINUE WELL AFTER DARK.
THE FRONT SHOULD THEN PUSH OUT OF THE FORECAST AREA LATE
TONIGHT...WITH DRY WEATHER EXPECTED THURSDAY MORNING. OUTSIDE OF
THE SEVERE WEATHER THREAT TONIGHT...ANOTHER ISSUE TO CONTEND WITH IS
THE STRONG WINDS. SURFACE OBSERVATIONS FROM ACROSS THE REGION
INDICATE THAT MANY SPOTS HAVE BEEN REACHING BOTH SUSTAINED AND GUST
ADVISORY CRITERIA. WINDS BETWEEN 2-3KFT WILL BE INCREASING THIS
EVENING...AND WITH BUFKIT MOMENTUM TRANSFER SUGGESTING THE POTENTIAL
TO MIX STRONG WINDS THROUGH THIS EVENING...WILL GO AHEAD AND EXTEND
THE WIND ADVISORY THROUGH 05Z. AM ALSO A BIT CONCERNED THAT WE MAY
AT TIMES APPROACH HIGH WIND WARNING CRITERIA...AND WILL PASS THOSE
CONCERNS ALONG TO THE EVENING SHIFT. EXPECT THAT WINDS WILL AGAIN
APPROACH ADVISORY SPEEDS THURSDAY AFTERNOON BEHIND THE
FRONT...EXCEPT THEY WILL BE OUT OF THE WEST INSTEAD. WILL NOT
ISSUE ANY WIND HEADLINES FOR THURSDAY YET...BUT WILL INCREASE
SPEEDS IN THE GRIDS TO JUST SHORT OF ADVISORY LEVELS.
THOUGHT ABOUT REMOVING POPS THURSDAY NIGHT...BUT THE 00Z NAM AND GFS
BOTH DEVELOP LIGHT QPF JUST NORTH OF THE FORECAST AREA AS THE NEXT
SURGE OF COLDER AIR MOVES INTO THE AREA. WILL CONTINUE TO CARRY A
SMALL POP...PRIMARILY OVER THE NORTH...BUT WILL REMOVE MENTION OF
THUNDER DUE TO LIMITED INSTABILITY.
LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. INTERMITTENT
THUNDERSTORM CHANCES TO CONTINUE THROUGH THE EXTENDED PERIOD.
SURFACE HIGH PRESSURE SETTLES OVER THE REGION ON FRIDAY...BRINGING
DRY AS WELL AS COOLER CONDITIONS TO THE AREA. TEMPERATURES LOOK TO
ONLY TOP OUT IN THE LOWER TO MID 70S. THE SURFACE HIGH BEGINS TO
SHIFT EAST FRIDAY NIGHT...WITH RETURN FLOW ENSUING BY SATURDAY. A
FAIRLY FAST ZONAL FLOW ACROSS THE ROCKIES WILL HELP TO DEEPEN THE
LEE TROUGH ON SATURDAY...AND A RESULTANT INCREASE IN SOUTHERLY
WINDS IN THE TIGHTENED PRESSURE GRADIENT BETWEEN THE LEE TROUGH
AND SURFACE HIGH TO THE EAST WILL HELP TO DRAW GULF MOISTURE BACK
INTO THE REGION. INSTABILITY LOOKS TO BE SUFFICIENT TO SUPPORT
SOME STRONG TO SEVERE STORMS AS MOISTURE RETURNS...AND DEEP LAYER
SHEAR LOOKS TO BE MORE THAN ADEQUATE AS WELL. AN EMBEDDED MID-
LEVEL SHORTWAVE SHOULD AID IN CONVECTIVE INITIATION...WITH AN
INCREASING LLJ OVERNIGHT HELPING TO SUSTAIN CONVECTION. THE SAME
GENERAL SETUP CONTINUES ON SUNDAY WITH ZONAL FLOW ALOFT AND A LEE
TROUGH IN PLACE...AND THEN AN INCREASING LLJ OVERNIGHT...SO
THUNDERSTORM CHANCES AND SOME SEVERE THREAT LOOKS TO CONTINUE
THROUGH THE WEEKEND AND MAYBE INTO MONDAY. THE LEE TROUGH HOLDS
FIRM ON MONDAY WITH A GULF TAP PERSISTING. MEANWHILE UPSTREAM THE
NEXT UPPER TROUGH MOVES INTO THE PAC NW. MODELS HAVE BEEN WAVERING
ON HOW DEEP THIS NEXT SYSTEM WILL DIG AND ITS SPEED MOVING
EASTWARD. EARLIER INDICATIONS WERE THAT IT WOULD MAKE FAIRLY
STEADY PROGRESS EASTWARD...SENDING A COLD FRONT SOUTH THROUGH THE
AREA IN THE TUESDAY TIMEFRAME. HOWEVER THE OVERALL PROGRESSION IS
LOOKING SLOWER ON MORE RECENT MODEL RUNS...AND THE FRONT MAY HANG
UP TO OUR NORTHWEST THROUGH WEDNESDAY. HAVE GENERALLY GONE WITH
SOME LOW POPS DURING THE TUESDAY/WEDNESDAY TIMEFRAME AT THIS
JUNCTURE. FOLLOWING THE COOLER TEMPS ON FRIDAY...READINGS QUICKLY
REBOUND TO ABOVE AVERAGE VALUES OVER THE WEEKEND AND PERSIST INTO
MID NEXT WEEK.
.AVIATION...MAIN AVIATION CONCERN FOR THE 00Z KGRI TAF INVOLVES
STRENGTH OF WINDS TONIGHT AND WHETHER CONVECTION WILL MAKE IT INTO
THE GRAND ISLAND TERMINAL. SOUTH WINDS GUSTING ABOVE 35 TO 40 MPH
LOOK TO REMAIN STEADY THROUGH THE ENTIRE EVENING AND EARLY OVERNIGHT
WITH A GRADUALLY SHIFT IN THE WINDS TO A SOUTHWESTERLY DIRECTION BY 6
AM. AT THIS TIME CONVECTION IS HAVING A DIFFICULT TIME BREAKING THE
CAP ALONG THE DRYLINE WHICH BRINGS INTO DOUBT WHETHER STORMS WILL
IMPACT GRAND ISLAND OR NOT. AT THIS POINT WILL KEEP A CHANCE IN THE
KGRI TAF BETWEEN 04Z AND 08Z...BUT THIS MAY BE TOO OPTIMISTIC.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR NEZ040-041-047>049-
061>064-073>077-083>087.
KS...WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 6, 8:08 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 808 PM CDT WED JUN 6 2007 NEZ039>041-046>049-060>064-072>077-082>087-071200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 808 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A MODERATE THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS EVENING AND EARLY OVERNIGHT IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A DRYLINE ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 9 PM THIS EVENING GENERALLY ALONG AND NORTH OF THE PLATTE RIVER ACROSS CENTRAL NEBRASKA. THUNDERSTORMS ARE DEVELOPING THIS EVENING JUST WEST OF THE OUTLOOK AREA BUT ARE EXPECTED TO MOVE EAST INTO CENTRAL NEBRASKA DURING THE MID TO LATE EVENING HOURS. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR ONE OR MAYBE TWO ISOLATED TORNADOES. STRONG SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH ARE ALSO EXPECTED TO CONTINUE THROUGH THIS EVENING. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY CLOSE TO FRESHLY PLOWED FIELDS. THIS BLOWING DUST MAY LEAD TO VISIBILITIES BRIEFLY REDUCING TO BELOW A MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST SATURDAY THROUGH TUESDAY. SOME OF THE THUNDERSTORMS SATURDAY AND SUNDAY COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATER THIS EVENING INTO THE EARLY OVERNIGHT HOURS...ESPECIALLY ALONG AND NORTH OF THE PLATTE RIVER IN CENTRAL NEBRASKA. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 808 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST LATE THIS EVENING AND EARLY OVERNIGHT IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A DRYLINE ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE WEATHER ACROSS NORTH CENTRAL KANSAS WILL EXIST AFTER MIDNIGHT TONIGHT. LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE FROM ANY STORMS THAT DO FORM. STRONG SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH ARE ALSO EXPECTED TO CONTINUE THROUGH THIS EVENING. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY CLOSE TO FRESHLY PLOWED FIELDS. THIS BLOWING DUST MAY LEAD TO VISIBILITIES BRIEFLY REDUCING TO BELOW A MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST SATURDAY THROUGH TUESDAY. SOME OF THE THUNDERSTORMS SATURDAY AND SUNDAY COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 6, 10:24 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1024 PM CDT WED JUN 6 2007 NEZ039-070400- VALLEY- 1024 PM CDT WED JUN 6 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR VALLEY COUNTY... AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF AMELIA TO ORD TO 6 MILES NORTH OF RAVENNA. THESE STORMS WERE NEARLY STATIONARY. * THUNDERSTORMS WILL BE NEAR... ORD BY 1100 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Special weather statement, Jun 6, 10:57 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1057 PM CDT WED JUN 6 2007 NEZ060-072-073-070430- DAWSON-GOSPER-PHELPS- 1057 PM CDT WED JUN 6 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN DAWSON...NORTHEASTERN GOSPER AND NORTHWESTERN PHELPS COUNTIES... AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SMITHFIELD...OR 23 MILES SOUTH OF LEXINGTON...AND MOVING NORTHEAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... BERTRAND BY 1105 PM CDT OVERTON BY 1115 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SB
Special weather statement, Jun 6, 11:30 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1130 PM CDT WED JUN 6 2007 NEZ061-070500- BUFFALO- 1130 PM CDT WED JUN 6 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN BUFFALO COUNTY... AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AMHERST...OR 12 MILES NORTHWEST OF KEARNEY...AND MOVING NORTHEAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... PLEASANTON BY 1145 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SB
Special weather statement, Jun 7, 12:18 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1218 AM CDT THU JUN 7 2007 NEZ046-070545- SHERMAN- 1218 AM CDT THU JUN 7 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN SHERMAN COUNTY... AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAZARD...OR 26 MILES NORTH OF KEARNEY... AND MOVING NORTHEAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... ROCKVILLE BY 1225 AM CDT ASHTON BY 1230 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SB
Special weather statement, Jun 7, 12:42 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1242 AM CDT THU JUN 7 2007 NEZ040-047-070615- GREELEY-HOWARD- 1242 AM CDT THU JUN 7 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN GREELEY AND NORTHERN HOWARD COUNTIES... AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARWELL...OR 27 MILES NORTHWEST OF GRAND ISLAND...AND MOVING NORTHEAST AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... WOLBACH BY 1250 AM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SB
Special weather statement, Jun 7, 12:58 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1258 AM CDT THU JUN 7 2007 NEZ074-070630- KEARNEY- 1258 AM CDT THU JUN 7 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN KEARNEY COUNTY... AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HILDRETH...OR 19 MILES EAST OF HOLDREGE... AND MOVING NORTHEAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... NORMAN BY 110 AM CDT HEARTWELL BY 115 AM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:23 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 35 min |
| Jun 6, 10:53 PM CDT | Severe Thunderstorm Warning | GID | Valley | 47 min |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.